Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

How to handle opiate withdrawl?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am currently experiencing opiate withdrawl. I was using 6-10 percocet 30s per day. I went to a doctor today to start suboxone. I took my last percocet at 4pm today. around 2am I was in a moderate withdrawl. I took my first suboxone dose, 2mg, at that time. I didnt feel better a half hour later so I took 2mg more. I didnt feel better, even a little worse. so I took 8 mg about an hour later. still I felt really bad. so I took another 8mg a half hour later when I felt my worst. after that last dose I started to feel a little better. now I feel better except I have severe stomach pains and a headache. my question is, ahould I keep taking suboxone until all withdrawl symptoms subside?
Posted Wed, 26 Feb 2014 in Smoking and Alcohol Addiction
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: 24mg is the maximum dose Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. A daily dose of suboxone should range between 4 mg and 24 mg as er the need. You have already taken 20 mg of it and you should not exceed 24 mg in a day. Some pain will always be there when the opioids are being withdrawn. Its a part of the withdrawal process. If the pain is intolerable then you may take some painkillers like diclofenac or cyclopam. Also clonidine is a good drug to control the withdrawal symptoms and you may discuss this option with your treating psychiatrist. Regarding your question proper, its advisable not to go ahead and take further suboxone. You may take some pain killers to reduce the pains of opioid withdrawal. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor